Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2013, 7:46 PM CDT for Atascosa County, Frio County, Karnes County, Texas. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 7:46 PM CDT (00:46 UTC)
- Expired
- May 10, 2013, 8:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Frio County, TX, Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:06 PM CDT | TSTM WND GST 70 | 9 Ssw Christine, TX | SOUTH WIND E70 MPH...5 MILES NORTH OF CROSS |
| May 10, 8:06 PM CDT | TSTM WND GST 81 | 9 Ssw Christine, TX | SOUTH WIND E70 MPH...5 MILES NORTH OF CROSS |
| May 10, 8:14 PM CDT | TSTM WND DMG | 6 Ene Cross, TX | FOUR POWER POLES DOWN, ALONG WITH DAMAGE TO A GARAGE. |
| May 10, 8:14 PM CDT | HAIL 1 | 6 Ene Cross, TX | QUARTER SIZE HAIL. ALSO HAD THUNDERSTORM WIND DAMAGE WITH DAMAGE OCCURRING TO A GARAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS54 KEWX 110046
SVREWX
TXC013-163-255-110145-
/O.NEW.KEWX.SV.W.0133.130511T0046Z-130511T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
746 PM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ATASCOSA COUNTY...
EXTREME SOUTHEASTERN FRIO COUNTY...
EXTREME SOUTHWESTERN KARNES COUNTY...
* UNTIL 845 PM CDT.
* AT 741 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CHARLOTTE...AND MOVING EAST TO SOUTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CHRISTINE...SMITHSON VALLEY
AND CAMPBELLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2863 9835 2863 9864 2870 9881 2889 9873
2881 9807 2877 9810 2876 9813 2862 9832
2862 9834
TIME...MOT...LOC 0046Z 289DEG 37KT 2877 9866
$$5 follow-up statements
825
WWUS54 KEWX 110054
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT FRI MAY 10 2013
TXC163-110104-
/O.CAN.KEWX.SV.W.0133.000000T0000Z-130511T0145Z/
FRIO TX-
754 PM CDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRIO
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2863 9835 2863 9864 2867 9873 2889 9873
2881 9807 2877 9810 2876 9813 2862 9832
2862 9834
TIME...MOT...LOC 0054Z 289DEG 37KT 2874 9857
$$
TXC013-255-110145-
/O.CON.KEWX.SV.W.0133.000000T0000Z-130511T0145Z/
KARNES TX-ATASCOSA TX-
754 PM CDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN ATASCOSA AND EXTREME SOUTHWESTERN KARNES COUNTIES...
AT 750 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES WEST OF CHRISTINE...MOVING EAST TO SOUTHEAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE SMITHSON VALLEY...
CAMPBELLTON...PEGGY AND FASHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2863 9835 2863 9864 2867 9873 2889 9873
2881 9807 2877 9810 2876 9813 2862 9832
2862 9834
TIME...MOT...LOC 0054Z 289DEG 37KT 2874 9857
$$634
WWUS54 KEWX 110106
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
806 PM CDT FRI MAY 10 2013
TXC013-255-110145-
/O.CON.KEWX.SV.W.0133.000000T0000Z-130511T0145Z/
KARNES TX-ATASCOSA TX-
806 PM CDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN ATASCOSA AND EXTREME SOUTHWESTERN KARNES COUNTIES...
AT 804 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES SOUTH OF CHRISTINE...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE SMITHSON VALLEY...
CAMPBELLTON...PEGGY AND FASHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2863 9835 2863 9864 2864 9860 2884 9857
2881 9807 2877 9810 2876 9813 2862 9832
2862 9834
TIME...MOT...LOC 0106Z 289DEG 37KT 2869 9846
$$419
WWUS54 KEWX 110117
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT FRI MAY 10 2013
TXC013-255-110145-
/O.CON.KEWX.SV.W.0133.000000T0000Z-130511T0145Z/
KARNES TX-ATASCOSA TX-
817 PM CDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN ATASCOSA AND EXTREME SOUTHWESTERN KARNES COUNTIES...
AT 814 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES SOUTHWEST OF CAMPBELLTON...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE PEGGY AND FASHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2863 9835 2863 9856 2881 9848 2881 9807
2877 9810 2876 9813 2862 9832 2862 9834
TIME...MOT...LOC 0117Z 289DEG 37KT 2864 9836
$$189
WWUS54 KEWX 110127
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT FRI MAY 10 2013
TXC255-110137-
/O.CAN.KEWX.SV.W.0133.000000T0000Z-130511T0145Z/
KARNES TX-
827 PM CDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN KARNES
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2863 9835 2863 9844 2874 9841 2874 9815
2862 9832 2862 9834
TIME...MOT...LOC 0127Z 289DEG 37KT 2859 9828
$$
TXC013-110145-
/O.CON.KEWX.SV.W.0133.000000T0000Z-130511T0145Z/
ATASCOSA TX-
827 PM CDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN ATASCOSA COUNTY...
AT 823 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF PEGGY...OR 7 MILES NORTH OF CHOKE CANYON...MOVING
EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2863 9835 2863 9844 2874 9841 2874 9815
2862 9832 2862 9834
TIME...MOT...LOC 0127Z 289DEG 37KT 2859 9828
$$720
WWUS54 KEWX 110135
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT FRI MAY 10 2013
TXC013-110146-
/O.EXP.KEWX.SV.W.0133.000000T0000Z-130511T0145Z/
ATASCOSA TX-
835 PM CDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATASCOSA COUNTY
WILL EXPIRE AT 845 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2863 9835 2863 9844 2874 9841 2874 9815
2862 9832 2862 9834
TIME...MOT...LOC 0136Z 289DEG 37KT 2856 9818
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:49 PM CDT, 57 minutes earlier.
Area forecast discussion, May 10, 6:49 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 649 PM CDT FRI MAY 10 2013 .AVIATION... MAIN CONCERN THIS EVENING WILL BE THE ONGOING CONVECTION AND MORE THAT IS EXPECTED TO DEVELOP FROM NOW THROUGH THE OVERNIGHT HOURS. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING CONVECTIVE WINDS OF 60 KNOTS OR GREATER. SO FAR SEEMS LIKE LARGE HAIL HAS BEEN OBSERVED MORE THAN CONVECTIVE WIND GUSTS. CONVECTIVE WIND GUSTS UP TO 35 KNOTS HAVE BEEN REPORTED. WEAK FRONTAL BOUNDARY WILL CONTINUE TO MOVE SLOWLY SOUTH ACROSS THE REGION OVERNIGHT. CURRENT WINDS OUT OF THE EAST AT 5 TO 10 KNOTS WILL BECOME NORTH AT 6 TO 12 KNOTS FROM 03Z-06Z. CURRENT VFR CIGS WILL BECOME MVFR AFTER 06Z WITH THE CONTINUING THREAT FOR CONVECTION. HAVE ONLY INCLUDED THE CURRENT CONVECTION IN TEMPO GROUPS AND WILL UPDATE FORECAST AS FUTURE TRENDS BECOME BETTER DEFINED. AFTER 15Z SATURDAY EXPECT NORTHERLY WINDS NEAR 10 KNOTS AND CIGS BECOMING VFR. && .PREV DISCUSSION... /ISSUED 534 PM CDT FRI MAY 10 2013/ UPDATE... WE HAVE UPDATED THE FORECAST TO INCLUDE ALL COUNTIES IN SOUTH CENTRAL TEXAS IN SEVERE THUNDERSTORM WATCH #156. THE WATCH WILL REMAIN IN EFFECT UNTIL 10 PM CDT. PREV DISCUSSION... /ISSUED 259 PM CDT FRI MAY 10 2013/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... A COLD FRONT EXTENDING FROM THE CONCHO VALLEY TO CENTRAL TEXAS EARLY THIS AFTERNOON WILL MOVE INTO OUR NORTHEAST CORRIDOR AND EASTERN HILL COUNTRY AREAS BY MID AFTERNOON. CONVECTION IS ALREADY FORMING AHEAD OF THE FRONT OVER THE SOUTHERN EDWARDS PLATEAU AS DESTABILIZATION OCCURS. THE FRONT WILL CONTINUE MOVING SOUTH INTO NORTHERN PORTIONS OF THE CENTRAL AND WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU AREAS BY LATE AFTERNOON...MOVING THROUGH MUCH OF THE AREA BY MIDNIGHT OR EARLY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM AHEAD OF THE SAGGING FRONT LATER THIS AFTERNOON AND TONIGHT. THE 12Z TT 12-KM WRF MODEL SHOWS THE COLD FRONT INTERSECTING A BROAD SWATH OF 80-100 MPH 300 MB. WINDS SWEEPING EAST IN THE SUBTROPICAL JET. IN ADDITION...CAPES OF 1500-3000 J/KG COVER MUCH OF THE CWA BY LATE AFTERNOON. THIS INSTABILITY COUPLED WITH UPPER LEVEL FORCING WITH THE JET WILL RESULT IN A FEW OF THESE STORMS BECOMING SEVERE LATE THIS AFTERNOON INTO THIS EVENING. GIVEN EASTERLY FLOW AHEAD OF THE FRONT COUPLED WITH THE HIGH SPEED JET ALOFT...WILL PROMOTE A FAVORABLE SHEAR ENVIRONMENT FOR VERY LARGE HAIL AND DAMAGING WINDS AND EVEN A FEW ISOLATED TORNADOES BY LATE AFTERNOON AND EVENING. THE LIMITING FACTOR WILL BE HOW MUCH OF THE INSTABILITY IN OUR PRESENT AIR-MASS WAS USED UP IN THE PREVIOUS ACTIVITY...AND IN THE CURRENT ACTIVITY OVER THE SOUTHERN EDWARDS PLATEAU. RAINFALL COULD BE EFFICIENT TONIGHT GIVEN UPPER LEVEL FORCING...INSTABILITIES AND HEALTHY PRECIPITABLE WATER AMOUNTS. AVERAGE 1 TO 2 INCH RAINS COULD OCCUR IN STORMS WEST OF STATE HIGHWAY 281 WITH 1-2 INCH WITH ISOLATED 3 INCH TOTALS EAST OF HIGHWAY 281. LOWS TONIGHT IN THE UPPER 50S HILL COUNTRY...60S ELSEWHERE. SEVERE THUNDERSTORM WATCH NUMBER 156 IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF THE REGION UNTIL 10 PM. AFTER MIDNIGHT...MUCH OF THE AIR-MASS WOULD HAVE STABILIZED BUT OF COURSE THERE COULD STILL BE A FEW REMAINING SEVERE STORMS OVER SOUTHERN PORTIONS IN THE VICINITY OF THE FRONT. AS SURFACE RIDGING BUILDS SOUTH INTO THE REGION SATURDAY...MORE STABLE CONDITIONS ARE EXPECTED WITH RAINS TAPERING OFF FROM THE NORTH. A FEW STORMS MAY STILL OCCUR AS THE SUBTROPICAL JET EASES SOUTH OF THE REGION DURING THE DAY. HIGHS SATURDAY IN THE UPPER 70S HILL COUNTRY TO 80S ELSEWHERE. THERE COULD BE A FEW SERRIANAS DEL BURRO MOUNTAIN DEVELOPMENTS WHICH MAY ENTER INTO WESTERN PORTIONS DURING THE DAY SATURDAY AS WELL. CONTINUED BUILDING OF THE RIDGE INTO SOUTH TEXAS SATURDAY NIGHT WITH LOWS IN THE LOW 50S HILLS TO LOW 60S SOUTHERN PORTIONS. LONG TERM (SUNDAY THROUGH FRIDAY)... THE UPPER LOW TO THE WEST OVER NORTHERN MEXICO WILL BE BLOCKED BY A BROAD UPPER LEVEL DIGGING TROUGH ENCOMPASSING MUCH OF THE EASTERN HALF OF THE U.S. ON SUNDAY WITH A WEAK COL ZONE ALOFT OVER SOUTH CENTRAL TEXAS. HIGHS SUNDAY NEAR 80 HILL COUNTRY...LOW TO MID 80S ELSEWHERE. AS THE UPPER TROUGH TO THE EAST MOVES FURTHER EAST... SOUTHEAST FLOW AND MOISTURE WILL RETURN MONDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SOUTHERN EDWARDS AND WESTERN RIO GRANDE PLAINS. WITH THE UPPER LOW STILL IN PLACE AND SPINNING UP A FEW DISTURBANCES OVER THE REGION TUESDAY DAYTIME HEATING IN AN INCREASINGLY UNSTABLE AIR-MASS WILL RESULT IN SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS MAINLY TUESDAY AFTERNOON. UNCERTAINTY ABOUNDS AS TO THE MOVE OF THIS UPPER LOW...BUT THE GFS MODEL HAS THE UPPER LOW LIFT NORTHEAST INTO NORTH CENTRAL TEXAS AND OKLAHOMA TUESDAY NIGHT WITH A CONTINUED CHANCE OF SHOWERS AND STORMS. THE UPPER LOW WILL FILL AS THE TROUGH PUSHES EAST OF THE REGION BY WEDNESDAY NIGHT. AS NORTHWEST FLOW ALOFT DEVELOPS BEHIND THE UPPER TROUGH ON THURSDAY MAYBE A FEW CONVERGENT SHOWERS AND STORMS EAST OF I-35. SIMILAR PATTERN NEXT FRIDAY WITH WEAK RIDGING OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 83 57 83 58 / 60 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 60 82 54 82 54 / 60 20 10 - - NEW BRAUNFELS MUNI AIRPORT 61 83 56 84 55 / 60 20 10 - - BURNET MUNI AIRPORT 59 81 54 82 56 / 60 10 10 - - DEL RIO INTL AIRPORT 66 84 63 85 63 / 50 40 20 10 10 GEORGETOWN MUNI AIRPORT 60 81 54 81 56 / 60 20 10 - - HONDO MUNI AIRPORT 63 83 57 84 58 / 60 30 10 - - SAN MARCOS MUNI AIRPORT 61 81 56 82 56 / 60 20 10 - - LA GRANGE - FAYETTE REGIONAL 66 83 60 84 60 / 60 30 10 - - SAN ANTONIO INTL AIRPORT 63 82 58 82 58 / 60 20 10 - - STINSON MUNI AIRPORT 64 82 59 82 59 / 60 30 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 10, 3:20 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 PM CDT FRI MAY 10 2013 TXZ171>173-183>194-202>209-217>225-228-112030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 320 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF UPPER AIR DISTURBANCES INTERACTING WITH A COLD FRONT...AND AN UNSTABLE AIRMASS IN THE LOW LEVELS WILL RESULT IN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH AN ISOLATED TORNADO OR TWO POSSIBLE. ESTIMATED TIME FOR GREATEST ACTIVITY IS FROM 330 PM TO 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
In the hours before
Local storm report, May 10, 7:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 N PEARSALL 28.90N 99.09W
05/10/2013 E2.50 INCH FRIO TX TRAINED SPOTTER
TENNIS BALL SIZE HAIL
&&
EVENT NUMBER EWX1300428
SBSLocal storm report, May 10, 7:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 N MANSFIELD DAM 30.37N 97.90W
05/10/2013 E0.25 INCH TRAVIS TX PUBLIC
PEA SIZE HAIL
&&
EVENT NUMBER EWX1300429
SBSLocal storm report, May 10, 7:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ELGIN 30.35N 97.37W
05/10/2013 E1.00 INCH BASTROP TX TRAINED SPOTTER
QUARTER INCH HAIL
&&
EVENT NUMBER EWX1300430
SBSLocal storm report, May 10, 7:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 S JOLLYVILLE 30.36N 97.74W
05/10/2013 E0.25 INCH TRAVIS TX TRAINED SPOTTER
PEA SIZE HAIL
&&
EVENT NUMBER EWX1300431
SBSLocal storm report, May 10, 7:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 N UVALDE 29.24N 99.78W
05/10/2013 UVALDE TX EMERGENCY MNGR
6 POWER POLES SNAPPED...LARGE TREES DOWN
&&
EVENT NUMBER EWX1300432
SBSLocal storm report, May 10, 7:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 ENE LACOSTE 29.32N 98.76W
05/10/2013 BEXAR TX LAW ENFORCEMENT
LARGE UPROOTED TREES
&&
EVENT NUMBER EWX1300433
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:02 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 58 min |
| May 10, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 56 min |
| May 10, 7:06 PM CDT | Special Weather Statement | EWX | Blanco, Hays | 39 min |
| May 10, 7:19 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| May 10, 7:22 PM CDT | Special Weather Statement | EWX | Maverick | 53 min |
| May 10, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 39 min |
| May 10, 7:43 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| May 10, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 46 min |
| May 10, 7:58 PM CDT | Special Weather Statement | EWX | Dimmit | 62 min |
| May 10, 8:01 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 44 min |
| May 10, 8:19 PM CDT | Special Weather Statement | EWX | Dimmit | 41 min |
| May 10, 8:50 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| May 10, 8:50 PM CDT | Special Weather Statement | EWX | Bastrop, Lee | 40 min |
| May 10, 9:01 PM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| May 10, 9:41 PM CDT | Areal Flood Advisory | EWX | Lee | 109 min |
| May 11, 6:40 PM CDT | Special Weather Statement | EWX | Zavala | 50 min |
| May 11, 6:59 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Uvalde, Zavala | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.